Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 27, 2007, 11:29 AM MST for Coconino County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2007, 11:29 AM MST (18:29 UTC)
- Expired
- Aug 27, 2007, 12:15 PM MST
- In force
- 46 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 183 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 271829 SVRFGZ AZC005-271915- /O.NEW.KFGZ.SV.W.0065.070827T1829Z-070827T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1129 AM MST MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 1215 PM MST * AT 1120 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER WEST CENTRAL COCONINO COUNTY...OR ABOUT 50 MILES WEST OF DESERT VIEW AT GRAND CANYON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN COCONINO COUNTY AT 1140 AM MST RURAL CENTRAL COCONINO COUNTY AT 1210 PM MST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3596 11280 3582 11277 3593 11233 3610 11246 $$ KD
1 follow-up statement
000 WWUS55 KFGZ 271850 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1148 AM MST MON AUG 27 2007 AZC005-271915- /O.CON.KFGZ.SV.W.0065.000000T0000Z-070827T1915Z/ COCONINO AZ- 1148 AM MST MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM MST FOR CENTRAL COCONINO COUNTY... AT 1148 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER RURAL WEST CENTRAL COCONINO COUNTY...OR ABOUT 20 MILES WEST OF SOUTH RIM ENTRANCE STATION AT THE GRAND CANYON...MOVING NORTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING. LAT...LON 3599 11263 3582 11264 3593 11221 3611 11223 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:00 AM MST, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 27, 9:00 AM MST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST MON AUG 27 2007 .SYNOPSIS...A WEAK SHORT WAVE TROUGH WILL CONTINUE TO MOVE THROUGH THE KAIBAB PLATEAU THIS MORNING CAUSING THUNDERSTORM AND SHOWER ACTIVITY IN THE AREA. OTHERWISE...HIGH PRESSURE CENTERED EAST OF ARIZONA WILL CAUSE DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. LATE IN THE WEEK...THE HIGH PRESSURE SYSTEM WILL SHIFT WESTWARD ACROSS ARIZONA...BRINGING A GRADUAL DRYING TREND. && .DISCUSSION...A WEAK SHORT WAVE TROUGH CONTINUES TO MOVE THROUGH THE KAIBAB PLATEAU CAUSING SCATTERED THUNDERSTORMS AND RAIN SHOWERS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH THE DAY TODAY. ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE THROUGH NORTHERN ARIZONA TOMORROW LIKELY ENHANCING AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY. WEDNESDAY...THE MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO PRODUCE WIDELY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THE HIGH PRESSURE RIDGE MOVES INTO NORTHWESTERN ARIZONA ON WEDNESDAY SETTING UP A NORTHEASTERLY FLOW AND LIKELY HERALDING THE START OF ANOTHER DRYING TREND FOR THE MONSOON. THURSDAY THROUGH SATURDAY...A DRIER NORTHEASTERLY FLOW PATTERN WILL SETUP OVER NORTHERN ARIZONA FOR THE LATER HALF OF THE WEEK. THIS PATTERN WILL LIKELY DECREASE OUR CHANCES FOR SHOWERS AND THUNDERSTORM ACTIVITY EACH DAY THROUGH SATURDAY. BOHLIN && .AVIATION...FOR THE 18Z PACKAGE...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRUSH NRN AZ TODAY. SCT-NMRS SHRA/TSRA WILL DEVELOP ACROSS MUCH OF NORTHERN AZ...WITH ISOLD IFR CONDITIONS POSSIBLE IN THE STRONGER STORMS. CONVECTIVE ACTIVITY IS EXPECTED TO DIMINISH AFT 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. BK && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 27, 10:00 AM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON AUG 27 2007 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT WIDELY SCATTERED THUNDERSTORMS ACROSS THE NORTHLAND TODAY AS A MOIST UNSTABLE AIRMASS CONTINUES TO REMAIN OVER THE REGION. A WEAK SHORT WAVE TROUGH IS MOVING THROUGH THE KAIBAB PLATEAU ENHANCING SHOWERS AND THUNDERSTORMS IN THE AREA. THE PRIMARY THREAT TODAY IS LOCALLY HEAVY RAIN SHOWERS OF AROUND 1 TO 3 INCHES IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TOMORROW...ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE THROUGH NORTHERN ARIZONA. THIS TROUGH WILL LIKELY ENHANCE SHOWER AND THUNDERSTORM ACTIVITY ACROSS MOST AREAS OF NORTHERN ARIZONA. THIS TROUGH IS EXPECTED TO MOVE THROUGH YAVAPAI COUNTY IN THE MORNING AND MOVE NORTHEASTWARD TOWARDS THE FOUR CORNERS REGION THROUGH THE DAY. ON WEDNESDAY...EXPECT WIDELY SCATTERED THUNDERSTORM AND SHOWER ACTIVITY. THURSDAY THROUGH SUNDAY...THE HIGH PRESSURE CENTER WILL MOVE OVER NORTHWESTERN ARIZONA CAUSING A DRIER NORTHEASTERLY FLOW PATTERN TO DEVELOP OVER NORTHERN ARIZONA. EXPECT A GRADUAL DECREASE IN CHANCES FOR SHOWERS AND THUNDERSTORM ACTIVITY EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:41 AM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Aug 27, 12:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 45 min |
| Aug 27, 2:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Aug 27, 3:42 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 33 min |
| Aug 27, 4:11 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.